Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy And Corticosteroids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

Acthar in PN

Dr. Henry,Thank you for the response. Is it theoretically possible that Acthar can be used to treat PN.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...It is possible that drugs that impact the corticotropin/corticosteroid axis might influence peripheral neuropathy. I have not observed that patients with neuropathy who take corticosteroids for other reasons seen to get better as far as the Read more »

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular Read more »

Hip and finger tips (PERIPHERAL NEUROPATHY)

Dear Doctor:I have been positive for only 3 years and I have never been on any HIV meds yet, but I may go on soon. I am at 411 T cells, 15% and 30k VL. I am taking Valtrex to keep shingles away, two anti histamines, amoxicillin for sore throat,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,For issue #1, you want me to "please say it is not PN." OK, it's not PN. (You can read about HIV-related PN below.)For issue #2, that your hip discomfort "has gotten better with time" would argue against avascular necrosis. That gets worse with... Read more »

Is peripheral neuropathy reversible?

I have been on AZT then Combivir and now Atripla for the past 19 yrs. The neuropathy in my feet is almost unbearable. I am in recovery so I refuse to take any narcotic pain medication. If I switch meds is it possible for the neuropathy to be...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The meds in Atripla have a low rate of peripheral neuropathy associated with them so my confidence that the neuropathy will reverse if switched around is not high but it can happen. Rarely Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
AIDS InfoNet

Osteoporosis

...risk of falling. Clear walkways at home. Be careful on stairs or steep slopes. This is especially important for people who have peripheral neuropathy (see Fact Sheet 555 ) in their feet or legs. Several studies showed that alendronate... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Uso de CORTICOSTEROIDES durante la prueba

Posted by Jc82, 2 Replies
hola amigos como estan... yo me encuentro muy mal muy preocupado.....como uds saben ..llevaba un alentador segundo elisa negativo a las 10.5 semanas dspues de un negativo a las 7.5 semanas.... pues bien hoy me he derrumbado despues de leer que el... Read more »

WebMD/corticosteroids

Posted by Anonymous, 2 Replies
...WebMD states that the use of corticosteroids can alter the HIV test... My fiancee took the Home Access test approx. 17 months after sex with his ex-girlfriend, it came back Read more »

GMAN- follow up on corticosteroid ?'s

Posted by Anonymous, 1 Reply
...Thank you for replying to my questions. Dr. Bob says that taking high-dose corticosteroids can affect HIV test results, is he referring to something other than what my fiancee had (3 injections)? My fiancee tested again, Read more »

Corticosteroids- experts only please (Gman)

Posted by Anonymous, 1 Reply
...months after sex with his ex-girlfriend, it came back negative. During the month before the test, he had 3 epidural injections (corticosteroids) in his back for his bad disk. The test was taken 3 weeks after his last injection... will these... Read more »